Journal of Applied Mathematics
- J. Appl. Math.
- Volume 2013 (2013), Article ID 520219, 9 pages.
Optimal Rate of Convergence for a Nonstandard Finite Difference Galerkin Method Applied to Wave Equation Problems
The optimal rate of convergence of the wave equation in both the energy and the -norms using continuous Galerkin method is well known. We exploit this technique and design a fully discrete scheme consisting of coupling the nonstandard finite difference method in the time and the continuous Galerkin method in the space variables. We show that, for sufficiently smooth solution, the maximal error in the -norm possesses the optimal rate of convergence where is the mesh size and is the time step size. Furthermore, we show that this scheme replicates the properties of the exact solution of the wave equation. Some numerical experiments should be performed to support our theoretical analysis.
J. Appl. Math., Volume 2013 (2013), Article ID 520219, 9 pages.
First available in Project Euclid: 14 March 2014
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Chin, Pius W. M. Optimal Rate of Convergence for a Nonstandard Finite Difference Galerkin Method Applied to Wave Equation Problems. J. Appl. Math. 2013 (2013), Article ID 520219, 9 pages. doi:10.1155/2013/520219. https://projecteuclid.org/euclid.jam/1394808332